Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 119, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 29, 2022, 3:42 AM PST. It took effect at Nov 30, 2022, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 3:42 AM PST (11:42 UTC)
- In effect from
- Nov 30, 2022, 10:00 AM PST
- Expired
- Nov 29, 2022, 8:35 AM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 2:31 PM PST, 13 hours 11 minutes earlier.
Area forecast discussion, Nov 28, 2:31 PM PST, 13 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
231 PM PST Mon Nov 28 2022
.SYNOPSIS...Showers will dissipate across the region this evening,
and clouds will clear tonight. That will lead to cold temperatures
Tuesday morning. Thereafter, a winter storm will move across
Northwest California Wednesday afternoon through Thursday
afternoon, followed by a second winter storm impacting the area
during the weekend.
&&
.DISCUSSION...An upper trough was positioned over the
Intermountain West this afternoon, with a shortwave impulse moving
through the trough across OR. Showers associated with the impulse
will clear NWRN CA this evening. That will be followed by drying
and clearing skies tonight resulting in strong radiational cooling
and widespread freezing temperatures Tuesday morning. That
includes the coast...reference the latest Freeze Warning for more
information. Otherwise, upper height falls are forecast to
redevelop across the PACNW Tuesday night into Wednesday as an
upper trough digs from coastal BC across the NERN PAC. An
associated low-level cold front will approach Del Norte County
during Wednesday afternoon, and then progress south across
Humboldt County Wednesday night before reaching Mendocino and Lake
Counties Thursday morning. Moderate to locally heavy rainfall
will occur along the front, particularly across west-southwest
facing terrain where moisture flux and upslope flow will be
maximized. In addition, snow levels will initially reside around
2500 ft MSL over eastern Trinity County due to southerly upslope
winds dynamically cooling the airmass. In addition, snow levels
will fall immediately behind the front to 2000-3000 ft MSL due to
a combination of wet bulb cooling and snow flake melting aloft.
Heavy mountain snow will occur as a result...reference the latest
Winter Storm Watch for more information. There could also be a
period of accumulating snowfall across lower elevation portions
of HWY 199 near Collier Tunnel and along higher elevation sections
of HWY 101 in Mendocino County as heavy precipitatiton rates
spread south with the front Wednesday evening into Thursday
morning.
The previously mentioned upper-level trough is forecast to exit
east away from the region during Thursday evening/night.
Precipitaiton will dissipate as a result, and cold morning
temperatures will redevelop on Friday. Multi-model guidance then
shows an upper low digging south over the NERN PAC during
Saturday. Moderate to possible heavy precipition is forecast to
spread inland across NWRN CA, with impacts similar to Thursday
expected. However, the weekend storm system may be slightly
colder aloft, which could yield accumulating snowfall down to
valley floors in Trinity County, which would result in hazardous
travel conditions in the vicnity of Weaverville and Hayfork.
Garner
&&
.AVIATION...Cloud cover and showers will diminish this evening as
high pressure builds and offshore winds develop. VFR conditions
are expected to prevail through the forecast period, however MVFR
ceilings are still possible early this evening in isolated
showers. Skies will generally clear out tonight, except for some
fog and low clouds in the interior valleys.
&&
.MARINE...Seas have been slowly increasing today, generally
around 10 feet with dominant periods near 12 seconds. Winds have
been mostly under 20 kt at the buoys. Small craft advisories
remain in effect tonight with seas expected to build to 10 to 12
feet due to a combination of two wave groups; one from the NW near
9 ft at 12 seconds and another from the W near 5 ft at 15
seconds. Seas may linger near 10 feet Tuesday morning if winds
increase to 20 kt and shorter period N-NW waves near 5 seconds
build. Otherwise, northerly winds and seas will steadily diminish
through the day on Tuesday. Another frontal system will approach
from the NW Tuesday night and southerly winds will start to
increase north of Cape Mendocino. This front will bring a
potential for gale force winds, mainly north of Cape Mendocino on
Wednesday. The front should progress southward by Wednesday
evening, though gales appear less likely for the southern portion
of Mendocino waters. Winds should shift around to the N-NW and
diminish during the day on Thursday, however a large W-NW swell
will build and seas are forecast to rise above 10 feet. Another
front will approach toward the end of the week and gale force
winds and large steep seas are forecast again. Gale force winds
may persist into Saturday mornings, but winds are forecast to
trend down as another large swell builds.
&&
.HYDROLOGY...A multi-inch rainfall event is forecast to occur
across Northwest California Wednesday evening through Thursday
afternoon. Low-level moisture flux will be favorably oriented
with west-southwest facing terrain such that locally heavy
rainfall rates will be possible...particularly in the vicinity of
the coast. That could lead to some areas of urban and small
stream flooding, as well as an increased risk for mountain rock
and mud slides. In addition, there is a marginal risk that
rainfall rates may become sufficiently large for debris flow
concerns across area burn scars.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Warning from midnight tonight to 9 AM PST Tuesday
for CAZ101-103-109.
Winter Storm Watch from Wednesday afternoon through
Thursday afternoon for CAZ105>108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PST Tuesday for PZZ450-470.
Small Craft Advisory until 3 PM PST Tuesday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 28, 2:09 PM PST, 13 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 209 PM PST Mon Nov 28 2022 CAZ101-103-109-292215- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 209 PM PST Mon Nov 28 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104-110>115-292215- Del Norte Interior-Southwestern Humboldt- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 209 PM PST Mon Nov 28 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-292215- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 209 PM PST Mon Nov 28 2022 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Winter Storm Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:39 PM PST | Gale Watch | EKA | 7 hr | |
| Nov 29, 3:42 AM PST | Gale Warning | EKA | 37 hr | |
| Nov 29, 8:17 AM PST | Winter Storm Warning | EKA | Del Norte, Humboldt, Trinity | 47 hr |
| Nov 29, 8:17 AM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 50 hr |
| Nov 29, 8:18 AM PST | Wind Advisory | EKA | Del Norte, Humboldt | 35 hr |
| Nov 29, 8:35 AM PST | Small Craft Advisory | EKA | 3 hr | |
| Nov 29, 2:25 PM PST | Small Craft Advisory | EKA | 4 days |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.